Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Central units of the integral group ring ${{\Bbb {Z}}}A_{5}$


Authors: Yuanlin Li and M. M. Parmenter
Journal: Proc. Amer. Math. Soc. 125 (1997), 61-65
MSC (1991): Primary 16U60, 20C05
DOI: https://doi.org/10.1090/S0002-9939-97-03626-5
MathSciNet review: 1353390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are very few cases known of nonabelian groups $G$ where the group of central units of $\mathbb {% Z}G$, denoted $Z(U(\mathbb {% Z}G))$, is nontrivial and where the structure of $Z(U(\mathbb {% Z}G))$, including a complete set of generators, has been determined. In this note, we show that the central units of augmentation 1 in the integral group ring $\mathbb {Z% }A_5$ form an infinite cyclic group $\langle u \rangle $, and we explicitly find the generator $u$.


References [Enhancements On Off] (What's this?)

  • 1. E. Jespers, M.M. Parmenter and S.K. Sehgal, Central units of integral group rings of nilpotent groups. Proc. Amer. Math. Soc. 124 (1996), 1007-1012.
  • 2. Ivan Niven and H.S. Zuckerman, An Introduction to the Theory of Numbers (4th edition), Wiley, 1980. MR 81g:10001
  • 3. J. Ritter and S.K. Sehgal, Integral group rings with trivial central units, Proc. Amer. Math. Soc. 108 (1990), 327-329. MR 90d:16009
  • 4. J. Ritter and S.K. Sehgal, Construction of units in integral group rings of finite nilpotent groups, Trans. Amer. Math. Soc. 324(2) (1991), 603-621. MR 91h:20008
  • 5. J. Ritter and S.K. Sehgal, Units of group rings of solvable and Frobenius groups over large rings of cyclotomic integers, Journal of Algebra 158 (1993), 116-129. MR 95d:16045
  • 6. S.K. Sehgal, Units in Integral Group Rings, Longman, 1993. MR 94m:16039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16U60, 20C05

Retrieve articles in all journals with MSC (1991): 16U60, 20C05


Additional Information

Yuanlin Li
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada A1C 5S7
Email: yuanlin@fermat.math.mun.ca

M. M. Parmenter
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada A1C 5S7
Email: mparmen@plato.ucs.mun.ca

DOI: https://doi.org/10.1090/S0002-9939-97-03626-5
Received by editor(s): July 22, 1995
Additional Notes: The second author was supported in part by NSERC grant A8775.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society